Advertisement

Recent Research on Levinson’s Inequality

  • Jadranka MićićEmail author
  • Marjan Praljak
Chapter

Abstract

In this paper we review the results on Levinson’s inequality and present some of its generalizations using several new approaches. We provide a probabilistic version for the family of 3-convex functions at a point. We also show that this is the largest family of continuous functions for which the inequality holds. From the obtained inequality, we derive new families of exponentially convex functions and related results. We also give a monotonic refinement of the probabilistic version of Levinson’s inequality. Levinson’s type inequality of Hilbert space operators is discussed as well for unital fields of positive linear mappings and a large class of functions. Order among quasi-arithmetic means is considered under similar conditions.

References

  1. 1.
    M. Anwar, J. Pečarić, Cauchy’s means of Levinson type. J. Inequal. Pure Appl. Math. 9(4), 8 pp. (2008). Article 120Google Scholar
  2. 2.
    M. Anwar, J. Pečarić, On logarithmic convexity for Ky-Fan inequality. J. Inequal. Appl. 2008, 4 pp. (2008). Art. ID 870950Google Scholar
  3. 3.
    I.A. Baloch, J. Pečarić, M. Praljak, Generalization of Levinson’s inequality. J. Math. Inequal. 9(2), 571–586 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    P.S. Bullen, An inequality of N. Levinson. Univ. Beograd Publ. Elektrotehm. Fak. Ser. Mat. Fiz. 421–460, 109–112 (1973)zbMATHGoogle Scholar
  5. 5.
    P.S. Bullen, An inequality of N. Levinson. Univ. Beograd. Publ. Elektrotehn. Fak. Ser. Mat. Fiz. 412–460, 109–112 (1973)zbMATHGoogle Scholar
  6. 6.
    Y.J. Cho, M. Matić, J. Pečarić, Two mappings in connection to Jensen’s inequality. Panamer. Math. J. 12, 43–50 (2002)MathSciNetzbMATHGoogle Scholar
  7. 7.
    T. Fujii, J. Mićić Hot, J. Pečarić, Y. Seo, Recent Developments of Mond-Pečarić Method in Operator Inequalities. Monographs in Inequalities, vol. 4 (Element, Zagreb, 2012)Google Scholar
  8. 8.
    T. Furuta, J. Mićić Hot, J. Pečarić, Y. Seo, Mond-Pečarić Method in Operator Inequalities. Monographs in Inequalities, vol. 1 (Element, Zagreb, 2005)Google Scholar
  9. 9.
    S. Hussain, J. Pečarić, I. Perić, Jensen’s inequality for convex-concave antisymmetric functions and applications. J. Inequal. Appl. 2008, 6 pp. (2008). Article ID 185089Google Scholar
  10. 10.
    S. Lawrence, D. Segalman, A generalization of two inequalities involving means. Proc. Amer. Math. Soc. 35, 96–100 (1972)MathSciNetCrossRefGoogle Scholar
  11. 11.
    N. Levinson, Generalisation of an inequality of Ky Fan. J. Math. Anal. Appl. 8, 133–134 (1964)MathSciNetCrossRefGoogle Scholar
  12. 12.
    A.McD. Mercer, Short proof of Jensen’s and Levinson’ inequalities. Math. Gazette 94, 492–495 (2010)Google Scholar
  13. 13.
    J. Mićić, Refinements of quasi-arithmetic means inequalities for Hilbert space operators. Banach J. Math. Anal. 9, 111–126 (2015)MathSciNetCrossRefGoogle Scholar
  14. 14.
    J. Mićić, K. Hot, Inequalities among quasi-arithmetic means for continuous field of operators. Filomat 26(5), 977–991 (2012)MathSciNetCrossRefGoogle Scholar
  15. 15.
    J. Mićić, J. Pečarić, Some mappings related to Levinson’s inequality for Hilbert space operators. Filomat 31(7), 1995–2009 (2017)MathSciNetCrossRefGoogle Scholar
  16. 16.
    J. Mićić, Z. Pavić, J. Pečarić, Jensen’s inequality for operators without operator convexity. Linear Algebra Appl. 434, 1228–1237 (2011)MathSciNetCrossRefGoogle Scholar
  17. 17.
    J. Mićić, Z. Pavić, J. Pečarić, Some better bounds in converses of the Jensen operator inequality. Oper. Matrices 6, 589–605 (2012)MathSciNetzbMATHGoogle Scholar
  18. 18.
    J. Mićić, J. Pečarić, M. Praljak, Levinson’s inequality for Hilbert space operators. J. Math. Inequal. 2015(127), 1–15 (2015)MathSciNetzbMATHGoogle Scholar
  19. 19.
    M.S. Moslehian, J. Mićić, M. Kian, An operator inequality and its consequences. Linear Algebra Appl. 439, 584–591 (2013)MathSciNetCrossRefGoogle Scholar
  20. 20.
    J. Pečarić, On an inequality of N. Levinson. Univ. Beograd Publ. Elektrotehn. Fak. Ser. Mat. Fiz. 678–715, 71–74 (1980)zbMATHGoogle Scholar
  21. 21.
    J. Pečarić, On Levinson’s inequality. Real Anal. Exchange 15, 710–712 (1989/1990)MathSciNetzbMATHGoogle Scholar
  22. 22.
    J. Pečarić, F. Proschan, Y.L. Tong, Convex Functions, Partial Orderings, and Statistical Applications (Academic, Boston, 1992)zbMATHGoogle Scholar
  23. 23.
    T. Popoviciu, Sur une inegalite de N. Levinson. Mathematica (Cluj) 6, 301–306 (1964)Google Scholar
  24. 24.
    A. Witkowski, On Levinson’s inequality. Ann. Univ. Paedagog. Crac. Stud. Math. 12, 59–67 (2013)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Faculty of Mechanical Engineering and Naval ArchitectureUniversity of ZagrebZagrebCroatia
  2. 2.Faculty of Food Technology and BiotechnologyUniversity of ZagrebZagrebCroatia

Personalised recommendations